Probiotika in der Prävention der Antibiotika-induzierten Diarrhö Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • Between 5 and 49% of patients treated with antibiotics suffer from diarrhoea. Principally all microbial agents can cause diarrhoea, especially oral agents like cephalosporines, clindamycin, broad-spectrum penicillins, and quinolones of the 3  rd and 4th generation. Manifestations of antibiotic-associated diarrhoea range from mild self-limiting forms to severe life-threatening courses. The potentially most severe form of antibiotic-associated diarrhoea is caused by Clostridium diffcile accounting for approx. 25  % of antibiotic-associated diarrhoea. In the past two decades a broad spectrum of different probiotic strains has been evaluated for the primary prevention of antibiotic-associated diarrhoea in children and adults. Based on their efficacy and clinical data, different levels of evidence and recommendations are emerging on the preventive use of probiotics in antibiotic-associated diarrhoea.

authors

  • Eser, A
  • Thalhammer, F
  • Burghuber, F
  • Högenauer, C
  • Stockenhuber, F
  • Wenisch, C
  • Widhalm, K
  • Reinisch, Walter

publication date

  • October 2012